Alert archive / Nebraska / High Wind Warnings in 2019
High Wind Warning 1, NWS Hastings, NE
NWS Hastings, NE issued this high wind warning at Jan 27, 2019, 3:18 AM CST for 16 counties in Nebraska. It took effect at Jan 28, 2019, 12:00 AM CST. It was in force for 12 hr. 37 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jan 27, 2019, 3:18 AM CST (09:18 UTC)
- In effect from
- Jan 28, 2019, 12:00 AM CST
- Expired
- Jan 28, 2019, 12:00 PM CST
- In force
- 12 hr
- Issued by
- NWS Hastings, NE
Counties Adams County, NE, Buffalo County, NE, Clay County, NE, Fillmore County, NE, Greeley County, NE, Hall County, NE, Hamilton County, NE, Howard County, NE, Merrick County, NE, Nance County, NE, Nuckolls County, NE, Polk County, NE, Sherman County, NE, Thayer County, NE, Valley County, NE, York County, NE
The radar
The Grand Island radar (KUEX), 69 km from the middle of the area, began a volume at 09:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 28, 12:31 AM CST | NON-TSTM WND GST 62 | Ord Airport, NE | |
| Jan 28, 2:45 AM CST | NON-TSTM WND GST 58 | Bradshaw, NE | |
| Jan 28, 2:45 AM CST | NON-TSTM WND GST 58 | Bradshaw, NE | |
| Jan 28, 2:51 AM CST | NON-TSTM WND GST 55 | 8 Nne Palmer, NE | |
| Jan 28, 2:54 AM CST | NON-TSTM WND GST 55 | 8 Nne Palmer, NE | |
| Jan 28, 2:58 AM CST | NON-TSTM WND GST 63 | 4 Ne Grand Island, NE | |
| Jan 28, 2:58 AM CST | NON-TSTM WND GST 63 | Grand Island Airport, NE | |
| Jan 28, 3:01 AM CST | NON-TSTM WND GST 67 | 2 Wnw Hastings, NE | |
| Jan 28, 3:01 AM CST | NON-TSTM WND GST 67 | Hastings Airport, NE | |
| Jan 28, 3:15 AM CST | NON-TSTM WND GST 58 | Ord Airport, NE | |
| Jan 28, 3:38 AM CST | NON-TSTM WND GST 65 | 3 Sse Bradshaw, NE | |
| Jan 28, 3:46 AM CST | NON-TSTM WND GST 59 | Ord Airport, NE | |
| Jan 28, 4:15 AM CST | NON-TSTM WND GST 54 | 2 N Aurora, NE | PEAK WIND GUST SO FAR TODAY. |
| Jan 28, 4:15 AM CST | NON-TSTM WND GST 54 | 2 N Aurora, NE | |
| Jan 28, 4:24 AM CST | NON-TSTM WND GST 55 | 4 Nnw Ravenna, NE | |
| Jan 28, 4:24 AM CST | NON-TSTM WND GST 55 | 4 Wsw Rockville, NE | |
| Jan 28, 4:24 AM CST | NON-TSTM WND GST 55 | 4 Wsw Rockville, NE | |
| Jan 28, 4:28 AM CST | NON-TSTM WND GST 53 | 3 Se Sutton, NE | |
| Jan 28, 4:32 AM CST | NON-TSTM WND GST 61 | Ord Airport, NE | |
| Jan 28, 4:45 AM CST | NON-TSTM WND GST 50 | 3 Sse Deshler, NE | |
| Jan 28, 5:02 AM CST | NON-TSTM WND GST 57 | 1 W Stromsburg, NE | |
| Jan 28, 5:02 AM CST | NON-TSTM WND GST 68 | Ord Airport, NE | |
| Jan 28, 5:09 AM CST | NON-TSTM WND GST 56 | 1 Nw Wood River, NE | |
| Jan 28, 5:15 AM CST | NON-TSTM WND GST 56 | 2 Wnw Genoa, NE | |
| Jan 28, 5:47 AM CST | NON-TSTM WND GST 60 | Hastings Airport, NE | |
| Jan 28, 5:59 AM CST | NON-TSTM WND GST 50 | 2 Nnw Geneva, NE | |
| Jan 28, 6:04 AM CST | NON-TSTM WND GST 62 | Grand Island Airport, NE | |
| Jan 28, 6:07 AM CST | NON-TSTM WND GST 58 | Ord Airport, NE | |
| Jan 28, 6:35 AM CST | NON-TSTM WND GST 53 | Aurora Airport, NE | |
| Jan 28, 6:46 AM CST | NON-TSTM WND GST 56 | 1 N Nelson, NE | && |
| Jan 28, 6:46 AM CST | NON-TSTM WND GST 56 | 1 N Nelson, NE | |
| Jan 28, 6:57 AM CST | NON-TSTM WND GST 50 | Kearney Airport, NE | |
| Jan 28, 7:06 AM CST | NON-TSTM WND GST 56 | 4 E Pauline, NE | && |
| Jan 28, 7:06 AM CST | NON-TSTM WND GST 56 | 4 E Pauline, NE | |
| Jan 28, 7:10 AM CST | NON-TSTM WND GST 59 | Ord Airport, NE | |
| Jan 28, 8:13 AM CST | NON-TSTM WND GST 57 | Superior Airport, NE | |
| Jan 28, 11:15 AM CST | NON-TSTM WND GST 52 | Aurora Airport, NE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 9.3 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 874 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 96 m²/s²
- 0-3 km storm-relative helicity
- 153 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
637 WWUS73 KGID 270918 NPWGID URGENT - WEATHER MESSAGE National Weather Service Hastings NE 318 AM CST Sun Jan 27 2019 NEZ039>041-046>049-271730- /O.UPG.KGID.HW.A.0001.190128T0900Z-190128T1800Z/ /O.NEW.KGID.HW.W.0001.190128T0900Z-190128T1800Z/ Valley-Greeley-Nance-Sherman-Howard-Merrick-Polk- Including the cities of Ord, Greeley, Spalding, Scotia, Wolbach, Fullerton, Genoa, Loup City, Sherman Reservoir, Litchfield, St. Libory, Central City, Stromsburg, Osceola, Shelby, and Polk 318 AM CST Sun Jan 27 2019 ...HIGH WIND WARNING IN EFFECT FROM 3 AM TO NOON CST MONDAY... The National Weather Service in Hastings has issued a High Wind Warning, which is in effect from 3 AM to noon CST Monday. The High Wind Watch is no longer in effect. * TIMING...Early Monday morning through noon Monday. * WINDS...North to northwest winds 30 to 40 mph gusting up to 55 to 60 mph. * IMPACTS...Strong north to northwest winds may impact travel on east-west oriented roadways for high profile or light weight vehicles. Strong winds may also cause wind damage to trees or power lines. Scattered power outages are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$
5 follow-up statements
663 WWUS73 KGID 271749 NPWGID URGENT - WEATHER MESSAGE National Weather Service Hastings NE 1149 AM CST Sun Jan 27 2019 ...Very strong winds expected to develop across the region late tonight... .An approaching cold front will bring strong winds to portions of south central Nebraska late tonight...likely not subsiding significantly until after noon Monday. NEZ039>041-046>049-280000- /O.CON.KGID.HW.W.0001.190128T0900Z-190128T1800Z/ Valley-Greeley-Nance-Sherman-Howard-Merrick-Polk- Including the cities of Ord, Greeley, Spalding, Scotia, Wolbach, Fullerton, Genoa, Loup City, Sherman Reservoir, Litchfield, St. Libory, Central City, Stromsburg, Osceola, Shelby, and Polk 1149 AM CST Sun Jan 27 2019 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 3 AM TO NOON CST MONDAY... * TIMING...Early Monday morning through noon Monday. * WINDS...North to northwest winds 30 to 40 mph gusting up to 55 to 60 mph. * IMPACTS...Strong north to northwest winds may impact travel on east-west oriented roadways for high profile or light weight vehicles. Strong winds may also cause wind damage to trees or power lines. Scattered power outages are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ Rossi
642 WWUS73 KGID 272031 NPWGID URGENT - WEATHER MESSAGE National Weather Service Hastings NE 231 PM CST Sun Jan 27 2019 ...Very strong winds expected to develop across the region late tonight... .An approaching cold front will bring strong winds to portions of south central Nebraska late tonight...likely not subsiding significantly until after noon Monday. NEZ039>041-046>049-281200- /O.CON.KGID.HW.W.0001.190128T0900Z-190128T1800Z/ Valley-Greeley-Nance-Sherman-Howard-Merrick-Polk- Including the cities of Ord, Greeley, Spalding, Scotia, Wolbach, Fullerton, Genoa, Loup City, Sherman Reservoir, Litchfield, St. Libory, Central City, Stromsburg, Osceola, Shelby, and Polk 231 PM CST Sun Jan 27 2019 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 3 AM TO NOON CST MONDAY... * TIMING...Early Monday morning through noon Monday. * WINDS...North to northwest winds 30 to 40 mph gusting up to 55 to 60 mph. * IMPACTS...Strong north to northwest winds may impact travel on east-west oriented roadways for high profile or light weight vehicles. Strong winds may also cause wind damage to trees or power lines. Scattered power outages are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ Rossi
786 WWUS73 KGID 280234 NPWGID URGENT - WEATHER MESSAGE National Weather Service Hastings NE 834 PM CST Sun Jan 27 2019 ...Very strong winds expected to develop across the region late tonight... .An approaching cold front will bring strong winds to portions of south central Nebraska late tonight...likely not subsiding significantly until after noon Monday. NEZ062>064-281100- /O.EXA.KGID.HW.W.0001.190128T0900Z-190128T1800Z/ Hall-Hamilton-York- Including the cities of Grand Island, Aurora, and York 834 PM CST Sun Jan 27 2019 ...HIGH WIND WARNING IN EFFECT FROM 3 AM TO NOON CST MONDAY... The National Weather Service in Hastings has issued a High Wind Warning, which is in effect from 3 AM to noon CST Monday. * TIMING...Early Monday morning through noon Monday. * WINDS...North to northwest winds with sustained speeds of 30 to 40 mph and gusts of 55 to 60 mph. * IMPACTS...Strong north to northwest winds may impact travel on east-west oriented roadways for high profile or light weight vehicles. Strong winds may also cause wind damage to trees or power lines. Scattered power outages are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ NEZ039>041-046>049-281100- /O.EXT.KGID.HW.W.0001.190128T0600Z-190128T1800Z/ Valley-Greeley-Nance-Sherman-Howard-Merrick-Polk- Including the cities of Ord, Greeley, Spalding, Scotia, Wolbach, Fullerton, Genoa, Loup City, Sherman Reservoir, Litchfield, St. Libory, Central City, Stromsburg, Osceola, Shelby, and Polk 834 PM CST Sun Jan 27 2019 ...HIGH WIND WARNING NOW IN EFFECT FROM MIDNIGHT TONIGHT TO NOON CST MONDAY... * TIMING...Early Monday morning through noon Monday. * WINDS...North to northwest winds with sustained speeds of 30 to 40 mph and gusts of 55 to 60 mph. * IMPACTS...Strong north to northwest winds may impact travel on east-west oriented roadways for high profile or light weight vehicles. Strong winds may also cause wind damage to trees or power lines. Scattered power outages are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$
165 WWUS73 KGID 281029 NPWGID URGENT - WEATHER MESSAGE National Weather Service Hastings NE 429 AM CST Mon Jan 28 2019 ...Very strong winds across the region through noon today... NEZ061-075>077-086-087-281800- /O.EXA.KGID.HW.W.0001.000000T0000Z-190128T1800Z/ Buffalo-Adams-Clay-Fillmore-Nuckolls-Thayer- Including the cities of Kearney, Hastings, Sutton, Harvard, Clay Center, Edgar, Fairfield, Geneva, Exeter, Fairmont, Bostwick, Superior, Nelson, Hebron, and Deshler 429 AM CST Mon Jan 28 2019 ...HIGH WIND WARNING IN EFFECT UNTIL NOON CST TODAY... The National Weather Service in Hastings has issued a High Wind Warning, which is in effect until noon CST today. * TIMING...Early Monday morning through noon Monday. * WINDS...North to northwest winds with sustained speeds of 30 to 45 mph and gusts of 55 to 65 mph. * IMPACTS...Strong north to northwest winds may impact travel on east-west oriented roadways for high profile or light weight vehicles. Strong winds may also cause wind damage to trees or power lines. Scattered power outages are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ NEZ039>041-046>049-062>064-281800- /O.CON.KGID.HW.W.0001.000000T0000Z-190128T1800Z/ Valley-Greeley-Nance-Sherman-Howard-Merrick-Polk-Hall-Hamilton- York- Including the cities of Ord, Greeley, Spalding, Scotia, Wolbach, Fullerton, Genoa, Loup City, Sherman Reservoir, Litchfield, St. Libory, Central City, Stromsburg, Osceola, Shelby, Polk, Grand Island, Aurora, and York 429 AM CST Mon Jan 28 2019 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON CST TODAY... * TIMING...Early Monday morning through noon Monday. * WINDS...North to northwest winds with sustained speeds of 30 to 45 mph and gusts of 55 to 65 mph. * IMPACTS...Strong north to northwest winds may impact travel on east-west oriented roadways for high profile or light weight vehicles. Strong winds may also cause wind damage to trees or power lines. Scattered power outages are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ Heinlein
872 WWUS73 KGID 281800 NPWGID URGENT - WEATHER MESSAGE National Weather Service Hastings NE 1200 PM CST Mon Jan 28 2019 NEZ039>041-046>049-061>064-075>077-086-087-281900- /O.EXP.KGID.HW.W.0001.000000T0000Z-190128T1800Z/ Valley-Greeley-Nance-Sherman-Howard-Merrick-Polk-Buffalo-Hall- Hamilton-York-Adams-Clay-Fillmore-Nuckolls-Thayer- Including the cities of Ord, Greeley, Spalding, Scotia, Wolbach, Fullerton, Genoa, Loup City, Sherman Reservoir, Litchfield, St. Libory, Central City, Stromsburg, Osceola, Shelby, Polk, Kearney, Grand Island, Aurora, York, Hastings, Sutton, Harvard, Clay Center, Edgar, Fairfield, Geneva, Exeter, Fairmont, Bostwick, Superior, Nelson, Hebron, and Deshler 1200 PM CST Mon Jan 28 2019 ...HIGH WIND WARNING WILL EXPIRE AT NOON CST TODAY... It will remain windy throughout the afternoon hours with a north northwest wind of 30 to 40 mph gusting 45 to 55 mph. However, these winds are a bit lighter than earlier this morning and we believe that the stronger 60 mph wind gusts have come to an end. Consequently, we will be allowing the high wind warning to expire at noon. $$ Wesely
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this high wind warning went out at Jan 26, 11:37 PM CST, 3 hours 41 minutes earlier.
Area forecast discussion, Jan 26, 11:37 PM CST, 3 hours 41 minutes before
Area Forecast Discussion
National Weather Service Hastings NE
1137 PM CST Sat Jan 26 2019
.SHORT TERM...(This evening through Sunday)
Issued at 350 PM CST Sat Jan 26 2019
The main concern in the short term is the scattered light
precipitation that is expected to move southeast across the area
ahead of the next upper disturbance. Light returns on reflectivity
have been present off and on through the day, and the High-res
guidance has been consistent with light precipitation possible as
well tonight into early tomorrow. With temperatures this
afternoon rising into the low to mid 40s...light precipitation
will begin as a brief on and off shower, transitioning to snow
showers by sunset and into the overnight hours. This will impact
mainly the eastern 2/3rds of the forecast area. Accumulations are
not expected to amount to much...if anything. Maybe a trace to a
tenth or two, is all that is expected, although the HRRR continues
to show the potential for an inch or more in a small swatch from
Broken Bow, NE to Salina, KS.
Tomorrow:
Went with the trend from the overnight shift and continued to
raise temps. Looks like much of the area will see highs in the low
50s...with mid 50s possible out west. Eastern areas may top out in
the upper 40s, but am concerned that may not be quite high enough
based on temps today...at least for areas without the dense
snowpack.
.LONG TERM...(Monday through Saturday)
Issued at 350 PM CST Sat Jan 26 2019
Monday:
The next strong cold front will arrive early Monday morning. This
front is associated with a strong upper level disturbance. The
front looks to enter the forecast area at Ord, NE before sunrise
and make its way to the southeast through the morning hours. The
strongest winds are expected around sunrise through the morning
hours. Bufkit sounding show mixing to 800mb with surface winds
35-40kts and 50-60kt momentum transfer winds. This is not the best
time for mixing...afternoon would be better to realized the
maximum mix down of stronger winds aloft, but still think it will
be significant. Have issued a High Wind Watch for the northern
1/3 of the forecast area. Winds will be strong throughout the
day...decreasing through the afternoon/evening.
Temperatures will drop through the morning as the front moves
through...with overnight/morning highs likely for the calendar
day.
Tuesday - Thursday:
Temperatures will be cold...Highs will struggle through mid-week
with the coldest day Wednesday as a reinforcing shot of cold air
moves in late Tuesday. Overnight lows will be in the single digits
approaching zero to just below zero in some locations to the
northeast while wind chill temperatures both Wednesday and
Thursday night will be below zero. Wind chill temperatures of 10
to 20 below are possible east of a line from Kearney, NE to
Hebron, NE Wednesday morning.
Friday - Saturday:
Temperatures moderate some as the deep trough slides off to the
east and zonal to weakly ridged upper flow moves across the
Central Plains.
&&
.AVIATION...(For the 06Z KGRI/KEAR TAFS through 06Z Sunday)
Issued at 1134 PM CST Sat Jan 26 2019
There are a few areas of light snow or flurries that move through
and there are some lower clouds with them. The IFR ceilings should
be fairly short lived at KEAR, but there will be some MVFR at both
terminals much of the time. Clouds will clear out of the area this
morning then return later tonight behind a cold front. There will
be some low level wind shear until the winds mix down to the
surface.
&&
.GID WATCHES/WARNINGS/ADVISORIES...
NE...High Wind Watch from late Sunday night through Monday morning
for NEZ039>041-046>049.
KS...None.
&&
SHORT TERM...Billings Wright
LONG TERM...Billings Wright
AVIATION...JCBHazardous weather outlook, Jan 26, 3:41 PM CST, 11 hours 37 minutes before
Hazardous Weather Outlook National Weather Service Hastings NE 341 PM CST Sat Jan 26 2019 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 272145- Phillips-Smith-Jewell-Rooks-Osborne-Mitchell-Valley-Greeley-Nance- Sherman-Howard-Merrick-Polk-Dawson-Buffalo-Hall-Hamilton-York- Gosper-Phelps-Kearney-Adams-Clay-Fillmore-Furnas-Harlan-Franklin- Webster-Nuckolls-Thayer- 341 PM CST Sat Jan 26 2019 This Hazardous Weather Outlook is for south central Nebraska and portions of north central Kansas. .DAY ONE...This Afternoon and Tonight. An ice jam on the Platte River is causing minor flooding in southeast Buffalo County. Please see the latest Flood Advisory for additional details. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Late Sunday night and Monday a strong cold front will move through. North to northwest winds of 30 to 40 mph with gusts to 55 to 60 mph are expected. Ice jam flooding may continue along the Platte River in southeast Buffalo County. Please see the latest Flood Advisory for additional details. Warmer temperatures on Sunday may allow the ice jam to break, though the chance of this occurring remains uncertain. Wind chill temperatures will be below zero across the area Wednesday and Thursday mornings. Wind chill temperatures could be between 10 to 20 below zero are possible east of a line from Kearney, NE to Hebron, NE Wednesday morning. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && More information may be obtained at the following web page: https://www.weather.gov/hastings
Nearby
High Wind Warnings in Nebraska, 2019Every high wind warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.